Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
146 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can nicotine patch cause erectile dysfunction?

I am a 6 foot, 165 pound, 26 year old male. I have been a smoker for 8 years. 8 days ago I started using the nicotine patch and since then I have had trouble sustaining an erection. I stopped using the nicotine patch yesterday and decided to quit cold turkey but I am still having trouble sustaining a erection during sex. I never had trouble with this when I was a smoker.
Mon, 9 Jul 2018
Report Abuse
General & Family Physician 's  Response
Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice.

Nicotine patch doesn't cause erectile dysfunction. It could be due to your withdrawal from nicotine. Your body will experience some adjustment problems when you are about to wean off from a substance like nicotine. Nothing to worry much and you will be fine in couple of days. Do not restart smoking.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Smoking cessation


Can nicotine patch cause erectile dysfunction?

Hello and Welcome to ‘Ask A Doctor’ service. I have reviewed your query and here is my advice. Nicotine patch doesn t cause erectile dysfunction. It could be due to your withdrawal from nicotine. Your body will experience some adjustment problems when you are about to wean off from a substance like nicotine. Nothing to worry much and you will be fine in couple of days. Do not restart smoking. Hope I have answered your query. Let me know if I can assist you further.